[[The thought of being in this level of pain for the rest of my life is simply unthinkable and is getting me very down]]
I know very well the desperation and discouragement that come with no answers to pain- and so do a great many folks- It's ver5y very frustrating indeed- I have many of the symptoms of FM- BUT, I don't have a single trigger point, or tender point, or whatever they are called- So I'm not convinced that what i have is FM either- but I can't know for sure- so the mystery remains- I think personally, it's a glycogen (sugar) distribution issue, where the cells can't get enough fuel to keep the muscles from tiring out within a short period of time- and this affects the whole body and mind (fibro fog something terrible)- After 18 years of searching for an answer, spending tons of money trying one thing after another- I'm done- No more searching only to be disappointed when it turns out it's not what i thought it might be- I dunno what i got, but i got something that has pulled the rug out from under me in the prime of life, and i guess that is that-
Rick if you don't have any bleeding issues- there are reports that tylenol and another pain reliever such as motrin, combined, work as well, some say better than, opioids- Tell your Doc the opioid you're on isn't cutting it, and ask if you can combine it with the two OTC pain relievers- the combo of all three might be helpful- but ask your doc first though- your opioid may have some tylenol in it already- so discuss this with your doc, as too much tylenol isn't good- Also ask about muscle relaxers such as methocarbamol, or baclofen or some kind- with these muscle pain issues- I'm convinced that a lot of the pain comes from the muscles being tensed all the time- I can't relax my muscles no matter what- Even when I try to concentrate on relaxing the tension in muscles, I quickly forget to keep relaxing and my muscles immediately go back to tensed up- After 35+ years of this, the body has had enough and now the pain is here- again, the muscles just aren't getting enough fuel to resist the strain of this constant tensing up- and so now, the pain is quite bad- it gets even worse in hot humid weather for me- the heat just drains more energy from me, and the muscles just really hurt during those days- especially the neck area- They call this muscle tension 'Bracing' (as though you brace for impact- the whole body tenses up, muscles tighten, and you 'brace for impact'- for soem reason, I can't stop my body from doing this- and i think after so many years, it's just worn my body to a frazzle ,and where i can't get the fuel i need to keep going, i just can't keep up anymore- it's very very frustrating-
Anyway- It's a real possibility we may never find out what's wrong, or how to fix it- We just have to come to terms with this possibility- It aint easy- by any stretch of imagination- We just have to learn to cope- learn to deal with no energy/strength- and adjust our lives accordingly- it doesn't seem fair- but it is what it is unfortunately-
Sorry you are going through it- I hope and pray you can find an answer- or at least some help medically- If those 'happy pills' don't help after awhile- tell your doc they aren't doing a durn thing- They tried foisting that junk on me too- they didn't do squat for me- and i gave it a good long try- with many different ones even, because i was desperate for relief fro m the pain and exhaustion-- they didn't- none of them helped- not even slightly-
You could ask your doc for Lyrica if they have you labelled as Fibro- or Gabapentin- but be aware- those meds are known to cause depression- so be very careful o them if you try them- and if you feel more and more down- discuss it with your doc to adjust doses- or try a different one- Most people that take it do fine, but the possibility is there- noone told me about it when i went on it- it did help some, I'd say maybe- possibly, 20-25%- not enough in my opinion to justify the cost and risk after i found out the drug could cause depression- if it had helped 50-60 or so % I woudla kept on them- but they didn't for me
It's a long rough tough journey- very discouraging- it's not easy coming to terms with the fact that something bad is wrong, that noone knows what or why- it's very tough learning to adjust- learning to pace oneself- I hop you can some help and peace about it-
I am so sorry you are in so much pain. Have you tried seeing a Naturopath? They usually do tests that conventional doctors don't prescribe and also have some more insight into illness like yours. It would possibly be worth a try. I hope you feel better soon.